Alert archive / Georgia / Tornado Warnings in 2008

Tornado Warning 29, NWS Jacksonville, FL

May 21, 2008Glynn County, Georgia

NWS Jacksonville, FL issued this tornado warning at May 21, 2008, 3:40 PM EDT for Glynn County, Georgia. It was in force for 20 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 21, 2008, 3:40 PM EDT (19:40 UTC)
Expired
May 21, 2008, 4:00 PM EDT
In force
20 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon

County Glynn County, GA

The radar

The Jacksonville radar (KJAX), 79 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 21, 3:41 PM EDTTSTM WND DMGBrunswick, GATHUNDERSTORM WIND GUSTS BLEW DOWN A TREE THROUGH A WINDOW IN BRUNSWICK. SEVERAL TREES WERE ALSO BLOWN DOWN ACROSS THE CITY.
May 21, 3:41 PM EDTHAIL 0.75Brunswick, GAAN OFFICER REPORTED PENNY SIZE HAIL IN BRUNSWICK.
May 21, 3:49 PM EDTTSTM WND GST 665 E Brunswick, GATHE ST SIMONS ISLAND ASOS MEASURED A GUST TO 66 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 21, 2:26 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.7 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2008-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 704 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2008-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 195 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
704 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
643 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
195 m²/s²
0-3 km storm-relative helicity
246 m²/s²
Significant tornado parameter
0.5
Supercell composite
6.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KJAX 211940
TORJAX
GAC127-212000-
/O.NEW.KJAX.TO.W.0029.080521T1940Z-080521T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
340 PM EDT WED MAY 21 2008

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL GLYNN COUNTY IN SOUTHEAST GEORGIA

* UNTIL 400 PM EDT

* AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
  BRUNSWICK...MOVING SOUTHEAST AT 21 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BRUNSWICK AND ST. SIMONS.

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 3117 8133 3116 8133 3111 8139 3107 8138
      3104 8140 3117 8157 3126 8152
TIME...MOT...LOC 1940Z 299DEG 18KT 3115 8148

$$

ENYEDI
2 follow-up statements
000 
WWUS52 KJAX 211955
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
355 PM EDT WED MAY 21 2008

GAC127-212000-
/O.CON.KJAX.TO.W.0029.000000T0000Z-080521T2000Z/
GLYNN GA-
355 PM EDT WED MAY 21 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM EDT FOR EASTERN
GLYNN COUNTY...

AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A POSSILBE TORNADO.  THIS TORNADO WAS LOCATED NEAR ST. 
SIMONS...MOVING SOUTHEAST AT 25 MPH.

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 3117 8133 3116 8133 3113 8136 3112 8138
      3111 8140 3115 8146 3121 8142
TIME...MOT...LOC 1955Z 299DEG 18KT 3113 8135

$$
000 
WWUS52 KJAX 212004
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
404 PM EDT WED MAY 21 2008

GAC127-212014-
/O.EXP.KJAX.TO.W.0029.000000T0000Z-080521T2000Z/
GLYNN GA-
404 PM EDT WED MAY 21 2008

...THE TORNADO WARNING FOR EASTERN GLYNN COUNTY HAS EXPIRED...

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 3117 8133 3116 8133 3113 8136 3112 8138
      3111 8140 3115 8146 3121 8142
TIME...MOT...LOC 1955Z 299DEG 18KT 3113 8135

$$

ENYEDI

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at May 21, 10:22 AM EDT, 5 hours 18 minutes earlier.

Area forecast discussion, May 21, 10:22 AM EDT, 5 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1022 AM EDT WED MAY 21 2008

...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON FOR LARGE
PORTION OF NORTHEAST FLORIDA AND SOUTHEAST GEORGIA...

.PUBLIC UPDATE...STRONG PRE-FRONTAL OUTFLOW BOUNDARIES PUSHED ALL THE
WAY SOUTH INTO SOUTHERN GEORGIA LATE LAST NIGHT. A FEW SUPERCELLS
DEVELOPED OVER SOUTHEAST GEORGIA...WITH REPORTS OF DAMAGE SO FAR IN
APPLING AND WAYNE COUNTIES. 12Z KJAX/KTAE SOUNDINGS INDICATE
ATMOSPHERE HAS BECOME QUITE UNSTABLE OVER THE PAST 24 HOURS...WITH
DEWPOINTS IN THE UPPER 60S AND LOWER 70S COMMON ACROSS JAX CWA. USING
T/TD VALUES OF UPPER 80S/UPPER 60S YIELD CAPE VALUES EXCEEDING 2500
J/KG. ADDITIONALLY...DEEP LAYER SHEAR EXISTS WITH WESTERLY WINDS
AROUND 30 KTS OFF THE THE SURFACE INCREASING TO AROUND 120 KTS AROUND
250 MB. THESE FEATURES COUPLED WITH APPROACH OF SURFACE FRONTAL
BOUNDARY WILL LIKELY SET THE STAGE FOR SCATTERED STRONG/SEVERE
THUNDERSTORMS THIS AFTERNOON...LIKELY CONFINED BETWEEN U.S. HIGHWAY
82 IN SOUTHERN GEORGIA AND MAINLY NORTH OF KGNV-KSGJ LINE IN
NORTHEAST FLORIDA. HAVE BUMPED UP POPS TO INCLUDE HIGH-END CHANCE
CATEGORY FOR THIS AREA. BREEZY WESTERLY WINDS HAVE ALREADY SET UP
WITH LOCALLY WINDY CONDITIONS AT TIMES...ESPECIALLY WHERE THERE IS
SUFFICIENT MIXING. UPDATED ZFP WILL BE SENT SHORTLY.

&&

.AVIATION...EXTENSIVE LOW CLOUDS CURRENTLY IMPACTING SITES KJAX AND
KCRG ARE BEGINNING TO DISSOLVE...AS EVIDENCED BY LATEST VSBYS PICS.
NONETHELESS...WILL LIKELY EXTEND MVR CONDITIONS FOR ANOTHER HOUR
OR TWO.  WILL NEED TO BEEF UP PRECIP WORDING FOR THIS AFTERNOON FOR
NRN FL TAF SITES AS KSSI WILL LIKELY BE NORTH OF THE FRONT BY EARLY
AFTERNOON. ADDITIONALLY...THERE IS CONCERNS OF STRONG/SEVERE
THUNDERSTORMS THIS AFTERNOON AND WILL NEED TO INCLUDE TEMPO
VRB20G40KT 1SM +TSRA FOR ESPECIALLY KJAX AND KCRG AND POSSIBLY KGNV
AS WELL.

&&

.MARINE...WILL LET SCA EXPIRE AT 10 AM...ALTHOUGH 9 AM OB FROM BUOY
4012 REPORTED 19G23KT. CONDITIONS SHOULD SLOWLY IMPROVE TODAY AS
FRONTAL BOUNDARY STALLS NEAR THE STATE LINE...EXTENDING OFFSHORE.
WILL REPLACE SCA WITH SCEC FOR THE OFFSHORE LEGS...WITH STRAIGHT 15
KTS FOR THE NEARSHORE LEGS. THERE IS THE POTENTIAL FOR STRONG/
POSSIBLY SEVERE THUNDERSTORMS DEVELOPING ALONG THE FRONTAL
BOUNDARY LATER TODAY...LIKELY INITIATING OVER THE MAINLAND BY EARLY
AFTERNOON.

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.

&&

.PREVIOUS PUBLIC...
LATER TODAY...A DECENT SHOT OF MID LEVEL LIFT ACCOMPANIES A WEAK
SHORTWAVE THROUGH SOUTHEAST GEORGIA...WITH THE NAM CHECKING IN AS
THE MOST AGGRESSIVE OF THE 0Z RUNS. AT THE SURFACE...A QUASI-
STATIONARY FRONTAL BOUNDARY WILL BE IN PLACE NEAR THE
GEORGIA/FLORIDA BORDER. INSTABILITY WILL BE SUFFICIENT BUT
MOISTURE PROFILES WILL BE RATHER LACKING AND WILL BE THE PRIMARY
LIMITING FACTOR TO ORGANIZED CONVECTION. HOWEVER...SCATTERED
SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG AND NORTH OF THE
INTERSTATE 10 CORRIDOR...AND GIVEN THE POTENTIAL FOR CAPE
APPROACHING 2K J/KG DURING THE PEAK HEATING OF THE DAY...30 KNOT
LLJ...AND FAVORABLE RIGHT ENTRANCE REGION OF UPPER JET...IT IS
POSSIBLE SOME OF THE STORMS WILL APPROACH SEVERE LIMITS WITH
DAMAGING STRAIGHT LINE WIND GUSTS BEING THE MAIN THREAT. SOUTH OF
THE FRONT FROM GAINESVILLE TO ST. AUGUSTINE AND SOUTH...SOUTHWEST
WINDS WILL LIKELY GUST IN THE 20 TO 25 MPH RANGE...BUT REMAIN
BELOW LAKE WIND ADVISORY CRITERIA.

BEGINNING THURSDAY...A POTENT SHORTWAVE LIFTS OUT OF THE
GULF...WITH STRONG LLJ (40 TO 45 KTS) SPREADING ABUNDANT GULF
MOISTURE OVER THE LOCAL FORECAST AREA BY THURSDAY EVENING. STRONG
STORMS AND HEAVY RAIN WILL BE POSSIBLE AS FORCING WILL BE
MAXIMIZED ALONG STALLED FRONTAL BOUNDARY ALONG FLORIDA/GEORGIA
BORDER. A PROLONGED PERIOD OF RAIN...POTENTIALLY VERY HEAVY AT
TIMES...WILL BE POSSIBLE ALONG THIS BOUNDARY THURSDAY NIGHT
THROUGH FRIDAY NIGHT AND POSSIBLY THROUGH SATURDAY. EARLY
INDICATIONS PLACE THE AREA OF HEAVIEST RAINFALL IN THE VICINITY OF
THE FLORIDA/GEORGIA BORDER...INCLUDING JACKSONVILLE. IT SHOULD BE
NOTED THAT THE 0Z ECMWF IS QUITE A BIT SLOWER THAN THE GFS...ON
THE ORDER OF NEARLY 24 HOURS. AT ANY RATE...IT TOO DEPICTS THE
POTENTIAL FOR HEAVY RAINFALL IN PRETTY MUCH THE SAME REGION AS THE
GFS.

LONG TERM...UPPER RIDGE OVER THE CENTRAL CONUS BECOMES HIGHLY
AMPLIFIED LATE IN THE WEEK. THIS WILL DRIVE THE UPPER TROUGH AXIS
SOUTH AND ALLOW COLD FRONT TO FINALLY SWEEP SOUTH OF THE FORECAST
AREA LATE SATURDAY. MUCH DRIER AND COOLER AIR WILL QUICKLY INVADE AS
HIGH PRESSURE BUILDS OVER THE EASTERN THIRD OF THE CONUS...WITH
CLOSED UPPER LOW RESIDING JUST OFF THE MID-ATLANTIC COAST. HIGH TEMPS
ON SUNDAY AND MONDAY ARE EXPECTED TO CHECK IN AT RATHER COMFORTABLE
LEVELS TO MAKE FOR A SUPERB ENDING TO THE MEMORIAL DAY
WEEKEND...UPPER 70S TO LOW 80S WITH LOW HUMIDITY LEVELS AND AMPLE
SUNSHINE. A SLOW MODERATION TO TEMPS WILL OCCUR GOING INTO TUESDAY
AND WEDNESDAY OF NEXT WEEK BUT WE SHOULD REMAIN DRY.

&&

ECZ
Hazardous weather outlook, May 21, 2:49 PM EDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
249 PM EDT WED MAY 21 2008

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-221000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
249 PM EDT WED MAY 21 2008

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...SEVERE THUNDERSTORM WATCH IN EFFECT FOR SOUTHEAST GEORGIA AND
MOST OF NORTHEAST FLORIDA THROUGH 10 PM TONIGHT...

THE ENVIRONMENT REMAINS SUPPORTIVE OF STRONG TO SEVERE STORMS
ACROSS MOST OF SOUTHEAST GEORGIA AND NORTH FLORIDA THROUGH THIS
EVENING. STORMS WILL MOVE EAST AROUND 35 TO 40 MPH. THE MAIN CONCERNS
WILL BE LARGE HAIL AND DAMAGING WINDS NEAR 60 TO 70 MPH.

GUSTY WESTERLY WINDS OF 15 TO 20 MPH WITH GUSTS TO 25 MPH WILL IMPACT
THE FORECAST AREA TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY.

A POTENT UPPER LEVEL DISTURBANCE WILL MOVE OUT OF THE GULF AND
SPREAD ABUNDANT GULF MOISTURE ACROSS THE REGION THURSDAY NIGHT.
THIS SYSTEM WILL INTERACT WITH A STALLED FRONTAL BOUNDARY TO
POSSIBLY PRODUCE A PROLONGED PERIOD OF SHOWERS AND THUNDERSTORMS
ACROSS PORTIONS OF THE FORECAST AREA. AT THIS TIME IT APPEARS THE
HEAVIEST RAINFALL WILL OCCUR IN AN AREA AROUND THE FLORIDA/GEORGIA
BORDER FROM THURSDAY NIGHT INTO FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED THROUGH THIS EVENING.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

ENYEDI

In the hours before

Special weather statement, May 21, 2:21 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
221 PM EDT WED MAY 21 2008

GAZ150>152-211900-
BRANTLEY-PIERCE-WARE-
221 PM EDT WED MAY 21 2008

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CENTRAL
BRANTLEY...NORTHERN WARE AND SOUTHERN PIERCE COUNTIES FOR STRONG
WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 300 PM EDT...

AT 221 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES SOUTHWEST OF WARESBORO...OR 9
MILES WEST OF WAYCROSS...MOVING EAST AT 37 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WARESBORO...NEEDHAM...
WAYCROSS...SUNNYSIDE...DEENWOOD...HOBOKEN...RAYBON...NAHUNTA AND
HICKOX THROUGH 300 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. IF FURTHER
INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

ZAPPE
Local storm report, May 21, 2:55 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
255 PM EDT WED MAY 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0253 PM     HAIL             HORTENSE                31.33N 81.96W
05/21/2008  M0.88 INCH       BRANTLEY           GA   TRAINED SPOTTER

            NICKEL SIZE HAIL HAS BEEN REPORTED BY A TRAINED SPOTTER
            ON U.S.301 IN WAYNE COUNTY NEAR THE TOWN OF HORTENSE.

&&

PKEEGAN
Special weather statement, May 21, 2:58 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
258 PM EDT WED MAY 21 2008

GAZ162-163-211945-
CLINCH-ECHOLS-
258 PM EDT WED MAY 21 2008

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN CLINCH
AND EASTERN ECHOLS COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 345 PM EDT...

AT 258 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 13 MILES WEST OF NEEDMORE...OR 8 MILES
EAST OF STATENVILLE...MOVING EAST AT 33 MPH. THIS STRONG THUNDERSTORM
WILL ALSO AFFECT AREAS AROUND NEEDMORE AND FARGO THROUGH 345 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. IF FURTHER INTENSIFICATION OCCURS A WARNING
MAY BE REQUIRED.

THE AREA REMAINS UNDER A SEVERE THUNDERSTORM WATCH.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

ZAPPE
Special weather statement, May 21, 3:09 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
309 PM EDT WED MAY 21 2008

GAZ150-152-164-165-212000-
BRANTLEY-CHARLTON-INLAND CAMDEN-WARE-
309 PM EDT WED MAY 21 2008

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN
CHARLTON...SOUTHERN BRANTLEY...EASTERN WARE AND NORTHWESTERN CAMDEN
COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 400 PM EDT...

AT 309 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 11 MILES WEST OF RACE POND...OR 12 MILES
SOUTH OF WAYCROSS...MOVING EAST AT 37 MPH. THIS STRONG THUNDERSTORM
WILL ALSO AFFECT AREAS AROUND RACE POND AND WINOKUR THROUGH 400 PM
EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. IF FURTHER INTENSIFICATION OCCURS A WARNING
MAY BE REQUIRED.

THE AREA REMAINS UNDER A SEVERE THUNDERSTORM WATCH.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

ZAPPE
Special weather statement, May 21, 3:14 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
314 PM EDT WED MAY 21 2008

GAZ162-212000-
ECHOLS-
314 PM EDT WED MAY 21 2008

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN ECHOLS
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 400 PM EDT...

AT 314 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 10 MILES NORTHWEST OF STATENVILLE...OR 8
MILES SOUTHEAST OF VALDOSTA...MOVING EAST AT 36 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND STATENVILLE AND MAYDAY
THROUGH 400 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

THE AREA REMAINS UNDER A SEVERE THUNDERSTORM WATCH.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

ZAPPE
Local storm report, May 21, 3:38 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
338 PM EDT WED MAY 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0336 PM     HAIL             DOCK JUNCTION           31.20N 81.52W
05/21/2008  M0.25 INCH       GLYNN              GA   TRAINED SPOTTER

            A STORM SPOTTER REPORTED PEA SIZE HAIL ALONG WITH
            ESTIMATED 50 MILE PER HOUR WINDS IN DOCK JUNCTION NORTH
            OF BRUNSWICK IN GLYNN COUNTY.

&&

PKEEGAN

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 2:24 AM EDTSevere Thunderstorm WarningJAXAppling, Bacon, Pierce35 min
May 21, 2:39 AM EDTSevere Thunderstorm WarningJAXWayne51 min
May 21, 3:48 AM EDTSevere Thunderstorm WarningJAXBacon, Coffee, Jeff Davis, Pierce, Ware42 min
May 21, 2:29 PM EDTSevere Thunderstorm WarningJAXAppling, Brantley, Glynn, Pierce, Wayne46 min
May 21, 3:09 PM EDTSevere Thunderstorm WarningJAXBrantley, Glynn, Wayne51 min
May 21, 3:12 PM EDTSevere Thunderstorm WarningJAXBrantley, Camden, Charlton, Ware63 min
May 21, 3:26 PM EDTSevere Thunderstorm WarningJAXCamden, Charlton, Clinch, Ware64 min
May 21, 3:48 PM EDTSevere Thunderstorm WarningJAXCharlton, Clinch, Echols, Ware42 min
May 21, 4:09 PM EDTSevere Thunderstorm WarningJAXCamden51 min
May 21, 4:30 PM EDTSevere Thunderstorm WarningJAXClinch, Echols45 min
May 21, 4:30 PM EDTSevere Thunderstorm WarningJAXCharlton, Ware45 min
May 21, 4:50 PM EDTSevere Thunderstorm WarningJAXGlynn40 min
May 21, 5:12 PM EDTSevere Thunderstorm WarningJAXCharlton20 min
May 21, 5:20 PM EDTSevere Thunderstorm WarningJAXClinch, Echols40 min
May 21, 5:36 PM EDTSevere Thunderstorm WarningJAXBrantley, Camden, Charlton, Clinch, Ware39 min
May 21, 6:00 PM EDTSevere Thunderstorm WarningJAXBrantley, Camden, Glynn, Pierce, Ware, Wayne35 min
May 21, 6:18 PM EDTSevere Thunderstorm WarningJAXAtkinson, Brantley, Charlton, Clinch, Ware42 min
May 21, 6:34 PM EDTSevere Thunderstorm WarningJAXBrantley, Glynn, Wayne26 min

Nearby

Tornado Warnings in Georgia, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.